Alert archive / Florida / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Miami, FL
NWS Miami, FL issued this fire weather watch at May 20, 2021, 2:35 PM EDT for Collier County, Miami-Dade County, Monroe County, Florida. It took effect at May 22, 2021, 2:00 AM EDT. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- May 20, 2021, 2:35 PM EDT (18:35 UTC)
- In effect from
- May 22, 2021, 2:00 AM EDT
- Expired
- May 22, 2021, 2:34 AM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS82 KMFL 201835 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 235 PM EDT Thu May 20 2021 FLZ063-066-070-073-075-211200- /O.NEW.KMFL.FW.A.0002.210521T1200Z-210523T0000Z/ Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe- 235 PM EDT Thu May 20 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR 20 FOOT WINDS AROUND 15 MPH, LOW RELATIVE HUMIDITIES, AND ERC'S IN THE MID 30S FOR FIRE WEATHER ZONES 073...075...163...170...263...266...270...and 370. The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from Friday morning through Saturday evening. * Affected area...fire weather zones 073...075...163...170...263...266...270...and 370. * Wind...20 foot winds around 15 mph. * Humidity...Lower to mid 30s. * ERC's...MID 30S. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Baxter
4 follow-up statements
913 WWUS82 KMFL 210643 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 243 AM EDT Fri May 21 2021 FLZ063-066-070-073-075-220600- /O.NEW.KMFL.FW.W.0002.210521T1200Z-210522T0600Z/ /O.EXT.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/ Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe- 243 AM EDT Fri May 21 2021 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR SOUTHWEST FLORIDA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PRIMARILY INTERIOR SOUTHWEST FLORIDA... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 8 AM this morning to 2 AM EDT Saturday. * Affected areas...Glades, Hendry, interior Collier, Mainland Monroe, and interior Miami-Dade Counties. * Wind...20 foot winds around 15 mph. * ERC's...Mid 30s to low 40s * Impacts...Any fires that develop may be extreme in nature. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
898 WWUS82 KMFL 211825 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 225 PM EDT Fri May 21 2021 FLZ063-066-070-073-075-230000- /O.CON.KMFL.FW.W.0002.000000T0000Z-210522T0600Z/ /O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/ Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe- 225 PM EDT Fri May 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN INTERIOR AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY... * Affected area...Glades...Inland Hendry...Inland Collier...Mainland Monroe...and Inland Miami-Dade Counties. * Wind...20 foot winds around 15 mph. * Humidity...mid 30s to around 40. * ERC's...Mid 30s to lower 40s. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. $$ FLZ069-230000- /O.EXA.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/ Coastal Collier- 225 PM EDT Fri May 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR METRO COLLIER COUNTY... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from 2 AM EDT Saturday through Saturday evening. * Affected area...Metro Collier County. * Wind...20 foot winds around 15 mph. * Humidity...Lower to mid 30s. * ERC's...Around 40 * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. $$ Baxter
450 WWUS82 KMFL 212349 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 749 PM EDT Fri May 21 2021 FLZ063-066-070-073-075-220800- /O.CAN.KMFL.FW.W.0002.000000T0000Z-210522T0600Z/ /O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/ Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe- 749 PM EDT Fri May 21 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY... ...RED FLAG WARNING IS CANCELLED FOR CRITICAL FIRE WEATHER CONDITIONS TONIGHT INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY... The National Weather Service in Miami has cancelled the Red Flag Warning for tonight. With the relative humidity beginning to recover, conditions have improved enough to cancel the Red Flag Warning for the rest of tonight. A Fire Weather Watch remains in effect through Saturday evening for the possibility of critical fire weather conditions returning on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ069-220800- /O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/ Coastal Collier- 749 PM EDT Fri May 21 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR METRO COLLIER COUNTY... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from 2 AM EDT Saturday through Saturday evening. * Affected area...Metro Collier County. * Wind...20 foot winds around 15 mph. * Humidity...Lower to mid 30s. * ERC's...Around 40 * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$
803 WWUS82 KMFL 220634 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 234 AM EDT Sat May 22 2021 FLZ063-066-069-070-073-075-221445- /O.UPG.KMFL.FW.A.0002.000000T0000Z-210523T0000Z/ /O.NEW.KMFL.FW.W.0003.210522T1500Z-210523T0100Z/ Glades-Hendry-Coastal Collier-Inland Collier-Inland Miami-Dade- Mainland Monroe- 234 AM EDT Sat May 22 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 11 AM this morning to 9 PM EDT this evening. * Affected areas...Glades, Hendry, interior Collier, Mainland Monroe, and interior Miami-Dade Counties. * Wind...20 foot winds around 15 mph. * ERC's...Mid 30s to low 40s * Impacts...Any fires that develop may be extreme in nature. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at May 20, 9:32 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 20, 9:32 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
932 AM EDT Thu May 20 2021
...Wind Advisory Now In Effect For The East Coast Metro Areas
Until 8 PM EDT This Evening...
.UPDATE...
High pressure over the Southeastern United States continue to
strengthen over the Southeastern United States today. This will
keep the tight pressure gradient over South Florida today leading
to breezy to windy easterly winds. The latest MIA sounding this
morning shows 25 to 30 knots just above the surface and these
winds should mix down later today as the heating starts to occur
over the area. Therefore, the Wind Advisory has been extended into
the east coast metro areas of South Florida until 8 PM EDT today.
The winds over Lake Okeechobee has also increase into the 20 to 25
knot range this morning and should continue through Friday
morning. Therefore, an SCA has been put into effect for Lake
Okeechobee until Friday afternoon.
The isolated showers will continue to slowly dissipate through the
morning hours over the east coast metro areas and the adjacent
coastal waters as drier air works into the region from the
northeast. Therefore, the POPs will be remove for the afternoon
hours for the east coast metro areas and rest of South Florida
will remain dry for today.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... (Issued 747 AM EDT Thu May 20 2021)
AVIATION(12Z TAFS)...
The winds will remain windy out of the east today over the TAF
sites. There could be some showers around until 18Z before drier
air works into the region from the northeast. Therefore, VCSH will
remain in the east coast TAF sites until 18Z then go dry for rest
of the afternoon hours. KAPF taf site will remain dry today. The
ceiling and vis should remain in VFR conditions today, but could
fall down into MVFR or IFR conditions with the passage of the
showers.
PREV DISCUSSION... (Issued 245 AM EDT Thu May 20 2021)
SHORT TERM (Today and Friday)...
A tight pressure gradient exists across the region between strong
high pressure centered offshore the Carolinas and low pressure
located in the western Gulf of Mexico. This will maintain windy
conditions across South Florida through the remainder of the week.
Hi-res models show it being even a little more gusty today,
particularly along the coast where a Wind Advisory is in effect
through this evening. There is also a moisture gradient with the
deeper moisture south of the region keeping the bulk of the
shower activity to the south and west of the region. Today will be
another day of showers along the breeze.
As we move into this evening and Friday a drier airmass will begin
to move into South Florida. With PWAT levels dropping to an inch
or less by Friday. Limited moisture and lack of any forcing
should further limit shower potential to only about 10 percent
chance on Friday. Wind will also begin to diminish by Friday
afternoon, still breezy but becoming less gusty.
High temperatures will be in the lower to mid 80s across the east
coast to upper 80s near 90 over the Gulf Coast both afternoons.
LONG TERM...
Friday Night through Saturday...
A stout long-wave ridge will remain entrenched over the eastern
third of the United States, allowing for the continuation of mostly
dry conditions across South Florida. Broad surface ridging over the
Mid-Atlantic states will allow for a modest surface pressure
gradient to remain intact, allowing breezy east/northeast surface
winds to continue, though weaker in magnitude compared to prior
days. With dry air wrapping around the low-level ridge and stable
conditions aloft, showers will be very limited in coverage. Any
shower that does develop will be quick-moving and short-lived in
nature. The continuation of east/northeast flow will allow for
seasonably cooler temperatures to continue over the eastern half of
South Florida (lower/mid 80s) while temperatures remain warm over
the interior/west coast (mid/upper 80s).
Sunday through Thursday
An amplified short-wave trough originating from the Great Lakes is
forecast to perturb the aforementioned long-wave ridge, causing a
weakening and regression of the ridge. This interaction will loosen
the pressure gradient near the surface, resulting in decreasing wind
speeds near the surface. Moisture continues to be sparse overall
during this period. This will maintain unusually dry conditions for
this time of year across South Florida. The weakening and gradual
southeast turning of the surface winds by early next week will allow
maximum temperatures to return to near seasonable conditions, with
forecast temperatures in the mid/upper 80s along the east coast and
lower/mid 90s anticipated over the interior/Gulf Coast.
AVIATION(06Z TAFS)...
Breezy easterly winds continue with gusts of 25-30 kt expected
through the TAF period. Prevailing VFR with showers possible.
MARINE...
High pressure is bringing breezy and gusty conditions out
of the east.Hazardous marine conditions for mariners with the due to
the winds and elevated seas. A few showers will be possible over the
waters.The wind gradually relaxing through the weekend with low rain
chances as well.
BEACHES...
Breezy east wind continues with a high risk of rip currents through
at least Saturday for the Atlantic beaches. The wind is forecast to
begin to relax by the end of the weekend, but an elevated risk of
rip currents will remain into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 83 73 84 / 0 10 10 10
West Kendall 72 84 71 85 / 0 10 10 10
Opa-Locka 72 83 71 84 / 0 10 10 10
Homestead 73 82 71 83 / 10 10 10 10
Fort Lauderdale 74 82 73 83 / 0 10 10 10
N Ft Lauderdale 74 82 73 82 / 0 10 10 10
Pembroke Pines 72 83 71 84 / 0 10 10 10
West Palm Beach 72 83 71 83 / 10 10 10 10
Boca Raton 73 81 72 84 / 0 10 10 10
Naples 69 88 68 89 / 0 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for FLZ068-072-074-168-
172-173.
High Rip Current Risk through Saturday evening for FLZ168-172-
173.
AM...Small Craft Advisory until 2 PM EDT Friday for AMZ630-650-651-
670-671.
Small Craft Advisory from 3 PM this afternoon to 2 PM EDT Friday
for AMZ610.
GM...Small Craft Advisory until 2 PM EDT Friday for GMZ656-657-676.
&&
Update/Aviation...BNB
Today through Friday and Marine...Kelly
Friday Night through Wednesday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, May 20, 10:14 AM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1014 AM EDT Thu May 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1014 AM EDT Thu May 20 2021 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... ...WIND ADVISORY FOR EAST COAST METRO AREAS UNTIL 8 PM EDT TODAY... ...SMALL CRAFT ADVISORY FOR ALL SOUTH FLORIDA WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a High Risk of rip currents along the Atlantic Beaches. Wind: Easterly winds of 20 to 25 mph with gusts up to 35 mph are possible today over the east coast metro areas. Wind Advisory in effect until 8 PM EDT this evening. Hazardous Marine Conditions: Poor marine conditions with breezy easterly winds and elevated seas. Small Craft Advisories are in effect. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hazardous marine conditions expected over South Florida waters through the end of the week. High Risk of Rip Currents along the east coast beaches through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:41 PM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 34 hr |
Nearby
Fire Weather Watches in Florida, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.